Tennessee, 2009Flash Flood in Tennessee, March 26, 2009
March 26, 2009 · NWS OHX · 1 event in 1 county or zone
Rainfall occurred over a two hour period resulting in flash flooding in Bedford County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall occurred over a two hour period resulting in flash flooding in Bedford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 25, 7:22 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Mar 25, 7:22 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
822 PM CDT WED MAR 25 2009
.UPDATE...
ANALYSIS NOW PLACING FRONTAL BOUNDARY JUST WEST OF BNA...WHICH REACTING
TO DEVELOPING INVERTED TROUGH ACROSS EAST TX/LA HAS PULLED BACK WEST
OVER THE LAST FEW HOURS. BAND OF RAIN ACROSS THE CWA THAT WAS ASSOCIATED
WITH FRONT EARLIER TODAY HAS PRETTY MUCH DIMINISHED...BUT ANOTHER ROUND
IS ALREADY GETTING INTO FULL SWING NEAR SFC LOW AND ML SPEED MAX TO THE
SOUTHWEST.
INVERTED SFC/LL TROUGH REMAINS IN THE IMMEDIATE VICINITY THIS EVENING
...THEN MAKES VERY SLOW EASTWARD MOVE OVERNIGHT/EARLY TOMORROW AS A
CLOSED LOW RIDES UP AND ACROSS THE CWA THROUGH 18Z THU. PRESENCE OF
BOUNDARY/WAVE AS WELL AS ML/UL JET STREAKS AND DEEP MOISTURE CUTTING
ACROSS THE REGION EXPECTED TO BRING WIDESPREAD CONVECTION BACK INTO THE
CWA LATE THIS EVENING AND ESPECIALLY OVERNIGHT. SEVERE POTENTIAL STILL
SEEMINGLY HIGHER SOUTH OF THE MID-STATE.
TRENDS REFLECTED IN ONGOING FORECAST BUT WILL CLEAN UP A BIT FOR ONSET
OF NEXT ROUND. NO CHANGE TO TEMPS AT THIS POINT.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
07
Hazardous weather outlook, Mar 25, 4:30 AM CST, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED MAR 25 2009
TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT WED MAR 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ON FRIDAY NIGHT AND/OR SATURDAY A POTENT WEATHER SYSTEM FROM THE
SOUTH AND WEST WILL BRING A CHANCE FOR SEVERE WEATHER TO THE MID
STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED FOR FRIDAY
NIGHT AND/OR SATURDAY.
17/MAG
Flash Flood, Bedford
- When
- March 26, 1:00 AM CST to 3:00 AM CST
- Where
- Bedford County, 6 mi NW of Shelbyville to Raus
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.541, -86.545
One and one half inches of rainfall occurred in 2 hours between 1 AM and 3 AM. Total of 1.88 inches reported at 7 AM through a CoCoRAHS report. County officials blocked some flooded roads in various areas of the county, that were the result of the heavy rainfall and swelling streams.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in New Mexico, March 26 to 27, 20091 death · 13 events
- Blizzard in Texas, March 26 to 28, 2009$800,000 · 19 events
- Tornadoes and Damaging Winds in Alabama, March 26, 2009$156,000 · EF1 · 14 events
- Hail and Damaging Winds in Louisiana, March 26, 2009$382,000 · 1.75 in hail · 16 events
- Blizzard in Oklahoma, March 26 to 28, 2009$450,000 · 3 events
- Tornado and Damaging Winds in Alabama, March 26, 2009$107,000 · EF1 · 4 events
- Tornadoes and Hail in Texas, March 26, 2009$139,000 · EF0 · 17 events
- Hail and Damaging Winds in Texas, March 26, 2009$120,000 · 1.75 in hail · 10 events
- Damaging Winds in Alabama, March 26, 2009$135,000 · 60 kt wind · 2 events
- High Wind in Arizona, March 26, 2009$100,000 · 53 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, March 26, 2009$40,000 · 1.75 in hail · 14 events
- Strong Wind in Arizona, March 26, 2009$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158428.